Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
|dixiecowgirl - Wed May 02, 2007 3:59 pm||
I'm 56 yrs old and had my gallbladder removed 2 years ago. My doctor said I had gallstones. Since then, I have been in a constant battle with heartburn. My stomach even looks and feels swollen sometimes. Over the counter anti heartburn meds help but I am having to take them ALL the time. God help me if I should forget but the pain and acid is killing me. It's that bad. Could this be something to do with the gallbladder surgery? What do you think I should do? I appreciate any help you can offer.
On Fire all the Time
|Dr. Chan Lowe - Sun Jun 03, 2007 5:19 pm||
It's possible that the surgery somehow increased your reflux but I'm not familiar with this being a typical complication of a gallbladder surgery.
I would advise you to talk with your doctor about your reflux. There are some prescription medicines which are much better at controlling reflux symptoms than are over-the-counter medicines.
Generally as a last resort, there is a surgical option that can help called a fundoplication.
From your description it sounds like you would benefit from a prescription medicine. If the medications aren't helping, further testing can be done to help decide about a surgery.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.